Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 9, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 6, 2018, 4:06 PM CST for Hempstead County, Nevada County, Arkansas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 6, 2018, 4:06 PM CST (22:06 UTC)
- Expired
- Feb 6, 2018, 4:45 PM CST
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Hempstead County, AR, Nevada County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 4:08 PM CST | HAIL 0.75 | 6 Ssw Hope, AR | DIME SIZE HAIL FELL IN THE SPRING HILL COMMUNITY SOUTHWEST OF HOPE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 10.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
679
WUUS54 KSHV 062206
SVRSHV
ARC057-099-062245-
/O.NEW.KSHV.SV.W.0009.180206T2206Z-180206T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
406 PM CST TUE FEB 6 2018
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southeastern Hempstead County in southwestern Arkansas...
Northern Nevada County in southwestern Arkansas...
* Until 445 PM CST
* At 406 PM CST, a severe thunderstorm was located 8 miles southwest
of Hope, moving northeast at 45 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Hope, Prescott, Emmet, Perrytown, Patmos, Sutton, Laneburg and
Boughton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3390 9330 3388 9331 3384 9329 3384 9326
3383 9326 3383 9323 3382 9320 3380 9318
3382 9314 3380 9313 3379 9313 3348 9361
3357 9379 3395 9337
TIME...MOT...LOC 2206Z 227DEG 37KT 3356 9367
HAIL...1.25IN
WIND...<50MPH
$$
151 follow-up statement
512
WWUS54 KSHV 062235
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
435 PM CST TUE FEB 6 2018
ARC057-062245-
/O.CAN.KSHV.SV.W.0009.000000T0000Z-180206T2245Z/
Hempstead AR-
435 PM CST TUE FEB 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HEMPSTEAD COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3390 9330 3388 9331 3384 9329 3384 9326
3383 9326 3383 9323 3382 9320 3380 9318
3382 9314 3380 9313 3379 9313 3362 9339
3375 9347 3395 9337
TIME...MOT...LOC 2235Z 229DEG 41KT 3378 9334
$$
ARC099-062245-
/O.CON.KSHV.SV.W.0009.000000T0000Z-180206T2245Z/
Nevada AR-
435 PM CST TUE FEB 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST
FOR CENTRAL NEVADA COUNTY...
At 435 PM CST, a severe thunderstorm was located near Prescott,
moving northeast at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Prescott, Emmet, Laneburg and Boughton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3390 9330 3388 9331 3384 9329 3384 9326
3383 9326 3383 9323 3382 9320 3380 9318
3382 9314 3380 9313 3379 9313 3362 9339
3375 9347 3395 9337
TIME...MOT...LOC 2235Z 229DEG 41KT 3378 9334
HAIL...1.00IN
WIND...<50MPH
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 3:34 PM CST, 32 minutes earlier.
Area forecast discussion, Feb 6, 3:34 PM CST, 32 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 334 PM CST Tue Feb 6 2018 .DISCUSSION... Airmass has saturated in low lvls and elevated instability has been spawning increased convection. Meanwhile, frzg lvls lowering with elevated trough along and north of I-20, where discrete storms with high reflectivities bringing an uptick in both ltg activity and hail reports. Although have lowered eve pops to likely this evening, and high end chance to the south, have added heavy rainfall to the fcst with the mean flow contributing to possible cell training. High pops thru the overnight, with pops starting to lower north of I-30 after midnight. With temps falling just to the frzg mark over northern portions of McCurtain co, have placed a narrow window of rain briefly changing to frzg rain just before ending. Currently, mesonet showing reports of FZRA with low vsbys in se OK. Overall, temps have moved very little today, and will not begin to fall until later in eve. Pops to decrease north to south thru Wed with a brief period of clearing skies and decent radiation cooling Fri night with overnight lows ranging from mid to upper 20s north, to mid 30s south. Upper trough exiting the rockies with rain once again returning to area durg the day Friday and Heavy rain possible durg the wknd. Following passage of upper trough, remainder of extended will see more isentropic lift behind this system into early next week.07/ && .PREV DISCUSSION... /issued 1213 PM CST Tue Feb 6 2018/ AVIATION... IFR/LIFR cigs will continue through the remainder of the afternoon and evening, as overrunning continues to increase atop the shallow cold air dome in place near and N of a stationary front extending from Deep E TX into Cntrl LA. Vsbys will be reduced in areas of -RA/-DZ that develop near and N of the front, with patchy dense FG possible at LFK through late afternoon. Should start to see deeper convection develop after 00Z Wednesday over portions of E TX into N LA/SW AR along and just N of the front, as a weak frontal wave develops and shifts ENE across Ncntrl LA. This may result in minor improvements to cigs, before the convection begins to diminish from NW to SE after 06Z. The convection should end across the TYR/GGG/TXK terminals by 10Z, SHV/MLU by 12Z, but the post-frontal rains look to persist through early to mid- afternoon Wednesday over Deep E TX and the Srn sections of Ncntrl LA. Once the rains end late tonight/after daybreak Wednesday, should see a slow improvement to cigs, which will become MVFR across much of E TX by or shortly after 12Z, and SW AR/extreme Nrn LA prior to 18Z. Additional improvement to VFR is expected Wednesday afternoon over all but Deep E TX and the Srn sections of Ncntrl LA. ENE winds 5-9kts this afternoon will become NNW 7-12kts later this evening, with gusts to 20kts over the Wrn sections of E TX. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 43 48 33 60 / 100 40 10 0 MLU 45 47 32 58 / 100 80 10 0 DEQ 33 47 26 57 / 60 10 10 0 TXK 36 46 29 56 / 90 10 10 0 ELD 39 46 29 57 / 100 40 10 0 TYR 38 46 32 58 / 80 20 10 0 GGG 40 47 32 60 / 90 30 10 0 LFK 47 48 36 61 / 90 70 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. &&
Hazardous weather outlook, Feb 6, 12:04 PM CST, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1204 PM CST Tue Feb 6 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-071815- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1204 PM CST Tue Feb 6 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Coverage and intensity of showers and thunderstorms will gradually begin to increase across the area later this afternoon into the overnight. A few stronger storms may be capable of producing hail, mainly south of Interstate 20. In addition, locally heavy rainfall will also be possible this evening through early Wednesday morning, mainly southeast of a line from Tyler Texas to Prescott Arkansas. Storm total rainfall amounts of between one and three inches are possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated thunderstorms will persist into Wednesday across portions of East Texas and Louisiana along and south of Interstate 20. However, the threat for heavy rainfall and severe weather should diminish by sunrise Wednesday morning. The rain should completely exit the area by Wednesday night. More showers and thunderstorms will be possible beginning Friday afternoon, through the weekend, and possibly into early next week. However, no organized threat of severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Due to the isolated nature of any severe weather...spotter activation is not anticipated at this time. 07
In the hours before
Local storm report, Feb 6, 3:00 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CST TUE FEB 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL 1 S GLADEWATER 32.53N 94.94W
02/06/2018 E0.75 INCH GREGG TX PUBLIC
SOCIAL MEDIA POST.
&&
25Special weather statement, Feb 6, 3:09 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Shreveport LA
309 PM CST TUE FEB 6 2018
ARZ070-TXZ112-062200-
Miller AR-Cass TX-
309 PM CST TUE FEB 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MILLER AND NORTHEASTERN
CASS COUNTIES UNTIL 400 PM CST...
At 309 PM CST, Doppler radar was tracking a strong thunderstorm just
northwest of Atlanta, moving northeast at 45 mph.
Penny to nickel size hail will be possible with this storm.
Locations impacted include...
Texarkana, Atlanta, Queen City, Fouke, Garland, Genoa, Bloomburg,
Domino, Ferguson and Pleasant Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3335 9371 3303 9421 3314 9433 3330 9414
3329 9411 3331 9411 3329 9409 3329 9405
3327 9404 3337 9404 3349 9390
TIME...MOT...LOC 2108Z 227DEG 38KT 3315 9421
15Local storm report, Feb 6, 3:22 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
322 PM CST TUE FEB 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL MOUNT VERNON 33.18N 95.22W
02/06/2018 E1.00 INCH FRANKLIN TX CO-OP OBSERVER
MT VERNON HEROLD NEWSPAPER REPORTS HAIL PEA
TO QUARTER SIZE COVERING THE GROUND IN
DOWNTOWN MOUNT VERNON AREA.
&&
25Local storm report, Feb 6, 3:44 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
344 PM CST TUE FEB 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 7 SSE TEXARKANA 33.35N 93.99W
02/06/2018 E1.00 INCH MILLER AR LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED ON I-49 REPORTED
ASP TROOPERS.
&&
25Special weather statement, Feb 6, 3:59 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Shreveport LA
359 PM CST TUE FEB 6 2018
ARZ060-061-071-062245-
Hempstead AR-Lafayette AR-Nevada AR-
359 PM CST TUE FEB 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HEMPSTEAD...NORTH
CENTRAL LAFAYETTE AND NORTHWESTERN NEVADA COUNTIES UNTIL 445 PM
CST...
At 359 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Fulton, or 12 miles southwest of Hope, moving
northeast at 45 mph.
Dime to nickel size hail will be possible with this storm.
Locations impacted include...
Hope, Prescott, Emmet, Perrytown, Patmos, Sutton and Laneburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3378 9322 3341 9370 3343 9371 3344 9371
3344 9372 3346 9374 3348 9372 3351 9375
3353 9374 3353 9376 3351 9376 3355 9379
3389 9345
TIME...MOT...LOC 2158Z 224DEG 40KT 3353 9373
15Special weather statement, Feb 6, 4:03 PM CST, 3 minutes before
Special Weather Statement National Weather Service Shreveport LA 403 PM CST TUE FEB 6 2018 TXZ112-125-126-137-138-062245- Upshur TX-Gregg TX-Harrison TX-Cass TX-Marion TX- 403 PM CST TUE FEB 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CASS...WESTERN MARION...NORTHWESTERN HARRISON...SOUTHEASTERN UPSHUR AND NORTH CENTRAL GREGG COUNTIES UNTIL 445 PM CST... At 403 PM CST, Doppler radar was tracking a strong thunderstorm near Diana, or 7 miles north of Longview, moving northeast at 35 mph. Dime size hail will be possible with this storm. Locations impacted include... Longview, East Mountain, Diana, Berea, Harleton, Avinger, Lassater, Pruett and Judson. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3251 9471 3261 9486 3291 9459 3290 9425 TIME...MOT...LOC 2203Z 219DEG 31KT 3263 9473 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 2:20 PM CST | Special Weather Statement | SHV | Columbia | 40 min |
| Feb 6, 3:09 PM CST | Special Weather Statement | SHV | Miller | 51 min |
| Feb 6, 3:22 PM CST | Severe Thunderstorm Warning | SHV | Miller | 38 min |
| Feb 6, 3:59 PM CST | Special Weather Statement | SHV | Hempstead | 46 min |
| Feb 6, 5:37 PM CST | Special Weather Statement | SHV | Miller | 38 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.